Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 577, NWS Norman, OK

July 20, 2020Blaine County, Major County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jul 20, 2020, 4:24 PM CDT for Blaine County, Major County, Oklahoma. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2020, 4:24 PM CDT (21:24 UTC)
Expired
Jul 20, 2020, 5:15 PM CDT
In force
51 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Blaine County, OK, Major County, OK

The radar

The Vance AFB radar (KVNX), 67 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 9.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2020-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 555 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2020-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
555 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
1317 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

162 
WUUS54 KOUN 202124
SVROUN
OKC011-093-202215-
/O.NEW.KOUN.SV.W.0577.200720T2124Z-200720T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
424 PM CDT Mon Jul 20 2020

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Northeastern Blaine County in northwestern Oklahoma...
  Southeastern Major County in northwestern Oklahoma...

* Until 515 PM CDT.

* At 424 PM CDT, a severe thunderstorm was located 6 miles west of
  Okeene, moving east-northeast at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Fairview, Okeene, Isabella, Southard and Homestead. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3628 9821 3600 9821 3599 9853 3624 9853
TIME...MOT...LOC 2124Z 251DEG 14KT 3610 9843 

HAIL...1.00IN
WIND...60MPH
 
$$

..speg.
1 follow-up statement
283 
WWUS54 KOUN 202150
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
450 PM CDT Mon Jul 20 2020

OKC011-093-202215-
/O.CON.KOUN.SV.W.0577.000000T0000Z-200720T2215Z/
Blaine OK-Major OK-
450 PM CDT Mon Jul 20 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHEASTERN BLAINE AND SOUTHEASTERN MAJOR COUNTIES...

At 449 PM CDT, severe thunderstorms were located along a line
extending from 4 miles southeast of Isabella to 5 miles northwest of
Hitchcock, moving east at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Fairview, Okeene, Isabella, Southard and Homestead. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3628 9821 3600 9821 3599 9853 3624 9853
TIME...MOT...LOC 2149Z 262DEG 13KT 3619 9829 3601 9844 

HAIL...1.00IN
WIND...60MPH
 
$$

..speg.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:25 PM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jul 20, 2:25 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Norman OK
225 PM CDT Mon Jul 20 2020

...New SHORT TERM...

.SHORT TERM...
(This evening through Tuesday)
Issued at 219 PM CDT Mon Jul 20 2020

Showers and thunderstorms continue to develop in northwest
Oklahoma this afternoon. Expect to see convection become more
widespread across the north and west this afternoon and evening.
Isolated severe storms will be possible this afternoon and
evening across roughly the northwest third of the area. Tomorrow
may see a repeat of scattered showers and storms, especially in
the northwest.

&&

.LONG TERM...
(Tuesday night through next Sunday)
Issued at 217 PM CDT Mon Jul 20 2020

Showers and thunderstorms will remain possible over at least
portions of the fa through Wednesday. After Wednesday, models show
upper high building into the region and dominating into at least the
weekend. This will diminish the chances for rain for later this week
into the weekend. Models show the center of the upper high
potentially shifting west into parts of the western U.S.

Hot and humid conditions will continue into early next week. More
widespread triple digit heat indices will likely return later this
week and continue through the weekend into early next week.

&&

.AVIATION...
(18Z TAFS)
Issued at 1247 PM CDT Mon Jul 20 2020

Scattered showers and thunderstorms across northwest Oklahoma are
expected to expand through the afternoon and evening. There will
be scattered storms near KWWR and eventually will be in the KCSM
and KPNC areas. It's not out of the question to see some storms
farther south toward central Oklahoma, but the potential is too
low to include in the TAFs. Scattered showers/storms will likely
persist much of the overnight hours in northwest Oklahoma.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  93  73  91  73 /  20  20  20  10
Hobart OK         97  74  95  73 /  20  20  10  10
Wichita Falls TX  96  73  94  73 /  10  10  10  10
Gage OK           93  71  94  70 /  40  40  30  20
Ponca City OK     94  73  90  73 /  30  40  40  10
Durant OK         96  73  92  73 /  10  10  20  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...26
LONG TERM....25
AVIATION...26
Hazardous weather outlook, Jul 20, 11:51 AM CDT, 4 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1151 AM CDT Mon Jul 20 2020

OKZ004>048-050>052-TXZ083>090-211700-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1151 AM CDT Mon Jul 20 2020

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight...

.Thunderstorms...
Some strong to severe storms will be possible across portions of
northern and western Oklahoma this afternoon and evening. A
Marginal Risk of severe thunderstorms exists generally north of a
line extending from Erick and Weatherford, to Kingfisher and Perry
Oklahoma. The strongest storms could produce damaging wind gusts.
Locally heavy rain could also occur in some areas.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

.Thunderstorms...
There will be a chance for thunderstorms through Wednesday. A few
storms may produce strong wind gusts, but organized severe weather
appears unlikely.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Jul 20, 2:11 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
211 PM CDT Mon Jul 20 2020

OKZ005-010-011-201945-
Major OK-Woodward OK-Woods OK-
211 PM CDT Mon Jul 20 2020

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Major...east central
Woodward and southeastern Woods Counties Until 245 PM CDT...

AT 207 PM CDT, a strong thunderstorm was located 5 miles southwest of
Waynoka, moving northeast at 15 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3643 9897 3657 9911 3678 9886 3657 9866
TIME...MOT...LOC 1907Z 231DEG 13KT 3655 9897

..speg.
Special weather statement, Jul 20, 2:52 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
252 PM CDT Mon Jul 20 2020

OKZ005-011-202015-
Major OK-Woods OK-
252 PM CDT Mon Jul 20 2020

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Major and
southeastern Woods Counties Until 315 PM CDT...

AT 250 PM CDT, strong thunderstorms were along a line extending from
11 miles southeast of Waynoka to 11 miles west of Orienta, moving
east at 15 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3647 9853 3646 9852 3632 9850 3633 9877
      3650 9878 3651 9853
TIME...MOT...LOC 1950Z 261DEG 15KT 3649 9870 3638 9868

..speg.
Special weather statement, Jul 20, 2:54 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
254 PM CDT Mon Jul 20 2020

OKZ014-202030-
Roger Mills OK-
254 PM CDT Mon Jul 20 2020

...SIGNIFICANT WEATHER ADVISORY FOR central Roger Mills County Until
330 PM CDT...

AT 250 PM CDT, a strong thunderstorm was located over Cheyenne,
moving northeast at 10 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...

LAT...LON 3551 9969 3567 9979 3582 9954 3558 9939
TIME...MOT...LOC 1950Z 243DEG 10KT 3562 9967

..speg.
Special weather statement, Jul 20, 3:14 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
314 PM CDT Mon Jul 20 2020

OKZ005-006-011-202045-
Major OK-Alfalfa OK-Woods OK-
314 PM CDT Mon Jul 20 2020

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Major...western
Alfalfa and southeastern Woods Counties Until 345 PM CDT...

AT 312 PM CDT, strong thunderstorms were along a line extending from
5 miles northwest of Dacoma to 5 miles southwest of Aline, moving
east at 20 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...

LAT...LON 3693 9839 3642 9815 3637 9857 3674 9874
TIME...MOT...LOC 2012Z 248DEG 16KT 3670 9864 3646 9853

..speg.
Special weather statement, Jul 20, 3:43 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
343 PM CDT Mon Jul 20 2020

OKZ011-202115-
Major OK-
343 PM CDT Mon Jul 20 2020

...SIGNIFICANT WEATHER ADVISORY FOR eastern Major County Until 415 PM
CDT...

AT 338 PM CDT, a strong thunderstorm was located near Fairview,
moving east-northeast at 25 MPH.

HAZARDS INCLUDE...
Hail up to the size of golf balls...
Wind gusts to 50 MPH...

LAT...LON 3617 9814 3617 9858 3628 9860 3637 9849
      3646 9825 3646 9824
TIME...MOT...LOC 2038Z 253DEG 23KT 3625 9847

..speg.
Special weather statement, Jul 20, 4:19 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
419 PM CDT Mon Jul 20 2020

OKZ006-007-012-202145-
Garfield OK-Alfalfa OK-Grant OK-
419 PM CDT Mon Jul 20 2020

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Garfield...
southeastern Alfalfa and western Grant Counties Until 445 PM CDT...

AT 415 PM CDT, strong thunderstorms were along a line extending from
7 miles northeast of Great Salt Plains Lake to near Goltry, moving
east at 25 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...

LAT...LON 3647 9773 3646 9825 3687 9824 3691 9769
TIME...MOT...LOC 2115Z 264DEG 20KT 3681 9810 3651 9811

..speg.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 2:11 PM CDTSpecial Weather StatementOUNWoods34 min
Jul 20, 2:30 PM CDTSevere Thunderstorm WarningOUNWoods45 min
Jul 20, 2:52 PM CDTSpecial Weather StatementOUNMajor23 min
Jul 20, 2:54 PM CDTSpecial Weather StatementOUNRoger Mills36 min
Jul 20, 3:14 PM CDTSpecial Weather StatementOUNAlfalfa31 min
Jul 20, 3:43 PM CDTSpecial Weather StatementOUNMajor32 min
Jul 20, 3:44 PM CDTSevere Thunderstorm WarningOUNMajor46 min
Jul 20, 4:19 PM CDTSpecial Weather StatementOUNGrant26 min
Jul 20, 4:28 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant47 min
Jul 20, 5:04 PM CDTSevere Thunderstorm WarningOUNBlaine, Kingfisher41 min
Jul 20, 5:09 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant51 min
Jul 20, 5:26 PM CDTSpecial Weather StatementOUNCuster, Washita34 min
Jul 20, 5:41 PM CDTSpecial Weather StatementOUNWoodward34 min
Jul 20, 5:54 PM CDTAreal Flood AdvisoryOUNBlaine, Custer, Dewey3 hr
Jul 20, 6:00 PM CDTSpecial Weather StatementOUNKay30 min
Jul 20, 6:06 PM CDTSevere Thunderstorm WarningOUNWoodward24 min
Jul 20, 6:28 PM CDTSpecial Weather StatementOUNKay32 min
Jul 20, 6:29 PM CDTSpecial Weather StatementOUNBlaine, Washita46 min
Jul 20, 6:44 PM CDTSpecial Weather StatementOUNCanadian31 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.